Libido problems with stimulants (sympathetic vs parasympathetic nervous system)

Discussion in 'Men's Health Forum' started by The_Skeptic, Oct 12, 2007.

  1. #1

    The_Skeptic Junior Member

    This issue is being discussed in another thread about progesterone, but I think it merits its own thread.

    I have ADHD and have used Adderall for the last three years and before that, it was Ritalin.

    I've recently realized that Adderall has contributed to my penile shrinkage, libido problems and difficulty urinating. I recently went two weeks off the Adderall and I noticed improvement with those issues.

    But I was unable to function mentally as far as work goes, so now I am back on the Adderall, but taking lower doses.

    I wish I can find a decent alternative to Adderall for ADHD, but from the research I've conducted, it seems like the only effective medications are stimulants. I was hoping to replace the Adderall with Selegeline, but it didn't really help with my ADHD.

    I used to think I had BPH, which is why I sometimes find it difficult to urinate, but now I believe that this is a result of my bladder wall relaxing and my sphincter closing, which is what happens during Sympathetic Stimulation.

    Sympathetic Stimulation is what we know as the "fight" or take "flight" syndrome. It's basically an adrenaline rush. When you take stimulants, your body goes into Sympathetic Stimulation, causing your penis to shrink.

    This is possibly nature's way of helping protect the penis if you're in a fight. Also, it's not like the blood is needed in your penis if you're in a fight.

    On the other hand, Parasympathetic Stimulation causes the bladder wall to contract and the sphincter to open, allowing for a freer urine flow. More blood flows to the penis, allowing for it to hand fuller in its non-erection state as well as easier erections.

    The following link goes more into detail:

    Neuroscience for Kids - Autonomic Nervous System
  2. #2

    cjones Junior Member

    Skeptic are you on adrenal, thyroid support? Low thyroid hormone activity messing up a few other things seems to be my problem

    Right now its just Isocort but feels good mentally
  3. #3

    The_Skeptic Junior Member

    Yes, I am on Armour and Hydrocortisone.
  4. #4

    cjones Junior Member

    Have you noticed any improvements in libido? Have you optimized Armour? E2 is a real bad guy also it seems
  5. #5

    The_Skeptic Junior Member

    I haven't really seen any improvements in libido. It's still the same. Very unpredictable. It may be good one day, bad for the next several days.

    But now I'm thinking that the Adderall has a lot to do with this.
  6. #6

    cjones Junior Member

    Adderall Side Effects

    Long term use of amphetamines generally leads to the body building up a tolerance to the drug. This forces doctors to prescribe higher dosages or switch the patient to other, possibly less suitable, medications. The constant stimulation of the central nervous system may lead to dependence on the drug with severe problems when the drug is stopped. Long term usage may also increase the chance of cocaine addiction, a stimulant similar to amphetamine.

    I found this interesting in context to the elevated Progesterone thread by Mega. I thought I had BPH at one point too lol. This messes with your head totally; its all hormones

    Have you considered holistic therapy like reiki healing, hypnotherapy or/and seeing a naturopath? I know there are no easy answers and this is a serious condition but just making a suggestion other than drugs to help your mind

© 1997–2015 MESO-Rx. All Rights Reserved. Disclaimer.